I was recently in a flash fire and at 38 years old I've never really been sick, had medical issues or anything. I also have never been a huge lotion person.
Throughout my recovery I have had to use ointments and creams. Of course redness and itching is common so I thought the reactions I was having were normal. It wasn't until after my release from the hospital after a week that we started determining that I appeared to be allergic to some things we were using. After a few visits of stopping what I was using, and trying new stuff I was once again given a new lotion. At that point they had determined that I appeared to be allergic to 'something in the lotions and the base to the ointments.' The lotion they chose to give me at that point was one that they had only seen one other person allergic to. It was the worse yet. I applied it and after a few hours of the first application my body felt like it was on fire (again :) ) and even started feeling sick to my stomach. I fell asleep only to wake up red, itchy and starting to swell.
After researching we've all but narrowed it down to mineral oil which is in all the lotions I have tried and is also the base for Petrolatum. This actually explains some of the few instances I have had over my life when using things like laxatives, suppositories and some lubricants.
My problem now lies with finding something I can use! Every lotion I have seen so far either have mineral oil or petrolatum listed fairly high in ingredients. Chap sticks also have it but if I use it in moderation and the ingredient is light and low it appears ok. I even used Udder cream that did not have either listed but it had what was called an "Emollient Base." I thought it was ok, but after an hour once again it was burning and I searched Emollient and apparently it's just listed as a moisturizer and smoother so it likely has one of these ingredient! I have seen online a few organic lotions but the price is outragous!
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?